Advertisement

Ukrainian Mathematical Journal

, Volume 68, Issue 7, pp 1000–1020 | Cite as

Refinements of Jessen’s Functional

  • A. Barbir
  • K. Krulić Himmelreich
  • J. Pečarić
Article
  • 56 Downloads

We obtain new refinements of Jessen’s functional defined by means of positive linear functionals. The accumulated results are applied to weighted generalized and power means. We also obtain new refinements of numerous classical inequalities, such as the arithmetic-geometric mean inequality, Young’s inequality, and Hölder’s inequality.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J. M. Aldaz, “A refinement of the inequality between arithmetic and geometric means,” J. Math. Inequal., 4, No. 2, 473–477 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    J. M. Aldaz, “A stability version of Hölder’s inequality,” J. Math. Anal. Appl., 2, No. 343, 842–852 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    J. M. Aldaz, “Self-improvement of the inequality between arithmetic and geometric means,” J. Math. Inequal., 2, No. 3, 213–216 (2009).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    J. M. Aldaz, “A measure-theoretic version of the Dragomir–Jensen inequality,” Proc. Amer. Math. Soc., 140, No. 7, 2391–2399 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    J. M. Aldaz, “Concentration of the ratio between the geometric and arithmetic means,” J. Theor. Probab., 23, No. 2, 498–508 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    J. M. Aldaz, “Comparison of differences between arithmetic and geometric means,” Tamkang J. Math., 42, No. 4, 453–462 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    P. R. Beesack and J. E. Pečarić, “On Jessen’s inequality for convex functions,” J. Math. Anal. Appl., 2, No. 110, 536–552 (1985).CrossRefzbMATHGoogle Scholar
  8. 8.
    S. S. Dragomir, C. E. M. Pearce, and J. E. Pečarić, “On Jessen’s and related inequalities for isotonic sublinear functionals,” Acta. Sci. Math. (Szeged), 61, No. 1-4, 373–382 (1995).MathSciNetzbMATHGoogle Scholar
  9. 9.
    S. S. Dragomir, J. E. Pečarić, L. E. Persson, “Properties of some functionals related to Jensen’s inequality,” Acta Math. Hung., 70, No. 1-2, 129–143 (1996).CrossRefzbMATHGoogle Scholar
  10. 10.
    F. V. Husseinov, “On Jensen’s inequality,” Mat. Zametki, 41, 798–806 (1987).MathSciNetGoogle Scholar
  11. 11.
    M. Krnić, N. Lovričević, and J. Pečarić, “Jessen’s functional, its properties, and applications,” An. Sti. Univ. Ovidius Constanta, Ser. Mat., 20, No. 1, 225–248 (2012).zbMATHGoogle Scholar
  12. 12.
    M. Krnić, N. Lovričević, and J. Pečarić, “On some properties of Jensen–Steffensen’s functional,” An. Univ. Craiova. Mat. Inform., 38, No. 2, 43–54 (2011).zbMATHGoogle Scholar
  13. 13.
    D. S. Mitrinović, J. E. Pečarić, and A. M. Fink, Classical and New Inequalities in Analysis, Kluwer AP, Dordrecht, etc. (1993).Google Scholar
  14. 14.
    J. E. Pečarić and P. R. Beesack, “On Jessen’s inequality for convex functions II,” J. Math. Anal. Appl., 118, No. 1, 125–144 (1986).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    J. E. Pečarić, “On Jessen’s inequality for convex functions III,” J. Math. Anal. Appl., 156, No. 1, 231–239 (1991).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    J. E. Pečarić and I. Rasa, “On Jessen’s inequality,” Acta. Sci. Math. (Szeged), 56, No. 3-4, 305–309 (1992).MathSciNetzbMATHGoogle Scholar
  17. 17.
    J. E. Pečarić, F. Proschan, and Y. L. Tong, Convex Functions, Partial Orderings, and Statistical Applications, Academic Press (1992).Google Scholar
  18. 18.
    I. Rasa, “A note on Jessen’s inequality,” Itin. Semin. Funct. Equat. Approxim. Conv. Cluj-Napoca, Univ. “Babes-Bolyai”, 275–280 (1988).Google Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  • A. Barbir
    • 1
  • K. Krulić Himmelreich
    • 1
  • J. Pečarić
    • 1
  1. 1.University of ZagrebZagrebCroatia

Personalised recommendations